Topological Methods in Nonlinear Analysis

Multiplicity of solutions for asymptotically linear $n$-th order boundary value problems

Francesca Dalbono

Full-text: Open access

Abstract

In this paper we investigate existence and multiplicity of solutions, with prescribed nodal properties, to a two-point boundary value problem of asymptotically linear $n$-th order equations. The proof follows a shooting approach and it is based on the weighted eigenvalue theory for linear $n$-th order boundary value problems.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 30, Number 1 (2007), 67-85.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463150074

Mathematical Reviews number (MathSciNet)
MR2363655

Zentralblatt MATH identifier
1144.34008

Citation

Dalbono, Francesca. Multiplicity of solutions for asymptotically linear $n$-th order boundary value problems. Topol. Methods Nonlinear Anal. 30 (2007), no. 1, 67--85. https://projecteuclid.org/euclid.tmna/1463150074


Export citation

References

  • R. P. Agarwal, M. Bohner and P. J. Y. Wong, Positive solutions and eigenvalues of conjugate boundary value problems , Proc. Edinburgh Math. Soc., 42 (1999), 349–374 \ref\key 2
  • R. P. Agarwal and F. H. Wong, Existence of solutions to $(k,n-k-2)$ boundary value problems , Appl. Math. Comput., 104 (1999), 33–50 \ref\key 3
  • A. Capietto, W. Dambrosio and D. Papini, Detecting multiplicity for systems of second-order equations: an alternative approach , Adv. Differential Equations, 10 (2005), 553–578 \ref\key 4
  • F. Dalbono, Multiplicity results for asymmetric boundary value problems with indefinite weights , Abstr. Appl. Anal., 11 (2004), 957–979 \ref\key 5
  • F. Dalbono and C. Rebelo, Multiplicity of solutions of Dirichlet problems associated to second order equations in ${\R^2}$ , preprint \ref\key 6
  • F. Dalbono and F. Zanolin, Multiplicity results for asymptotically linear equations, using the rotation number approach , Mediterr. J. Math., to appear \ref\key 7
  • C. De Coster and M. Gaudenzi, On the existence of infinitely many solutions for superlinear $n$-th order boundary value problems , Nonlinear World, 4 (1997), 505–524 \ref\key 8
  • T. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential , J. Differential Equations, 97 (1992), 328–378 \ref\key 9
  • Y. Dong, Index theory, nontrivial solutions, and asymptotically linear second-order Hamiltonian systems , J. Differential Equations, 214 (2005), 233–255 \ref\key 10
  • U. Elias, The extremal solutions of the equation $Ly+p(x)y=0$\rom, II, J. Math. Anal. Appl., 55 (1976), 253–265 \ref\key 11 ––––, Eigenvalue problems for the equation $Ly+\lambda p(x)y=0$ , J. Differential Equations, 29 (1978), 28–57 \ref\key 12
  • P. W. Eloe and J. Henderson, Positive solutions for $(n-1, 1)$ conjugate boundary value problems , Nonlinear Anal., 28 (1997), 1669-1680 \ref\key 13
  • M. García-Huidobro, Jumping nonlinearities for a nonlinear equation with an $n$th order disconjugate operator , Differential Integral Equations, 4 (1991), 1281–1291 \ref\key 14
  • M. Gaudenzi and F. Zanolin, On the solvability of $n$-th order boundary value problems between two eigenvalues , Differential Integral Equations, 5 (1992), 591–613 \ref\key 15
  • J. R. Graef and B. Yang, Boundary value problems for $2n$-th order nonlinear ordinary differential equations , Appl. Anal., 79 (2001), 503–517 \ref\key 16
  • M. Henrard and F. Sadyrbaev, Multiplicity results for fourth order two-point boundary value problems with asymmetric nonlinearities , Nonlinear Anal., 33 (1998), 281–302 \ref\key 17
  • L. B. Kong and J. Y. Wang, The Green's function for $(k,n-k)$ conjugate boundary value problems and its applications , J. Math. Anal. Appl., 255 (2001), 404–422 \ref\key 18
  • Q. Kong, H. Wu and A. Zettl, Dependence of eigenvalues on the problem, , Math. Nachr., 188 (1997), 173–201 \ref\key 19 ––––, Dependence of the $n$-th Sturm–Liouville eigenvalue on the problem , J. Differential Equations, 156 (1999), 328–354 \ref\key 20
  • Q. Kong and A. Zettl, Eigenvalues of regular Sturm–Liouville problems , J. Differential Equations, 131 (1996), 1–19 \ref\key 21
  • A. C. Lazer and P. J. McKenna, Global bifurcation and a theorem of Tarantello , J. Math. Anal. Appl., 181 (1994), 648–655 \ref\key 22
  • J. Leray and J. Schauder, Topologie et équations fonctionnelles , Ann. Sci. Ecol. Norm. Sup., 51 (1934), 45–78 \ref\key 23
  • Y. Li, Abstract existence theorems of positive solutions for nonlinear boundary value problems , Nonlinear Anal., 57 (2004), 211–227 \ref\key 24
  • R. Ma, Nodal solutions for a fourth-order two-point boundary value problem , J. Math. Anal. Appl., 314 (2006), 254–265 \ref\key 25 ––––, Nodal solutions of boundary value problem of fourth-order ordinary differential equations , J. Math. Anal. Appl., 319 (2006), 424–434 \ref\key 26
  • J. Mawhin, Leray–Schauder continuation theorems in the absence of a priori bounds , Topol. Methods Nonlinear Anal., 9 (1997), 179–200 \ref\key 27
  • P. K. Palamides, Positive solutions for higher order Sturm-Liouville problems via vector field , Differential Equations Dynam. Systems, 9 (2001), 83–103 \ref\key 28
  • E. Rovderová, Number of solutions of boundary value problems , Nonlinear Anal., 21 (1993), 363–368 \ref\key 29
  • B. P. Rynne, Half-eigenvalues of self-adjoint, $2m$-th order differential operators and semilinear problems with jumping nonlinearities , Differential Integral Equations, 14 (2001), 1129–1152 \ref\key 30 ––––, Second order Sturm–Liouville problems with asymmetric, superlinear nonlinearities , Nonlinear Anal., 54 (2003), 939–947 \ref\key 31 ––––, Global bifurcation for $2m$-th order boundary value problems and infinitely many solutions of superlinear problems , J. Differential Equations, 188 (2003), 461–472 \ref\key 32
  • F. Sadyrbaev, Multiplicity of solutions for two-point boundary value problems with asymptotically asymmetric nonlinearities , Nonlinear Anal., 27 (1996), 999–1012 \ref\key 33
  • Z. Wei, Existence of positive solutions for $2n$-th order singular sublinear boundary value problems , J. Math. Anal. Appl., 306 (2005), 619–636 \ref\key 34
  • P. J. Y. Wong and R. P. Agarwal, On eigenvalue intervals and twin eigenfunctions of higher-order boundary value problems , J. Comput. Appl. Math., 88 (1998), 15–43 \ref\key 35
  • A. Zettl, Sturm–Liouville problems. Spectral theory and computational methods of Sturm–Liouville problems \rom(Knoxville, TN, 1996), 1–104, Lecture Notes in Pure and Appl. Math., 191 , Dekker, New York (1997)